Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 248, NWS Charleston, SC

November 4, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Nov 4, 2012, 6:06 PM EST for 4 counties in South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 6:06 PM EST (23:06 UTC)
Expired
Nov 4, 2012, 7:00 PM EST
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 129 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS52 KCHS 042306
SVRCHS
SCC015-019-029-035-050000-
/O.NEW.KCHS.SV.W.0248.121104T2306Z-121105T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EST

* AT 606 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SANGAREE TO
  EDISTO ISLAND...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SANGAREE...ADAMS RUN...CROWFIELD PLANTATION...MONCKS CORNER...
  YONGES ISLAND...MAGNOLIA GARDENS...WADMALAW ISLAND...SHADOWMOSS...
  SEABROOK ISLAND...NAVAL WEAPONS STATION CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3301 7957 3294 7961 3297 7956
      3290 7957 3279 7973 3275 7986 3268 7988
      3260 7999 3259 8011 3249 8030 3258 8057
      3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2306Z 289DEG 27KT 3302 8010 3259 8036

$$
3 follow-up statements
787 
WWUS52 KCHS 042319
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EST SUN NOV 4 2012

SCC029-042329-
/O.CAN.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
COLLETON SC-
619 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLETON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3301 7957 3294 7961 3297 7956
      3290 7957 3279 7973 3275 7986 3268 7988
      3260 7999 3259 8011 3253 8023 3272 8041
      3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2319Z 289DEG 27KT 3299 7999 3256 8025

$$

SCC015-019-035-050000-
/O.CON.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
619 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR SOUTHERN BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...

AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ARARAT TO ROCKVILLE...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...AWENDAW...BEARS BLUFF...BOONE HALL PLANTATION...BULL
ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DELEMAR
CROSSROADS...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FOLLY BEACH...
FORT JOHNSON...FORT SUMTER...GARRIS LANDING...GOOSE CREEK...HAMPTON
PLANTATION STATE PARK...HANAHAN...HOLLYWOOD...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JAMES ISLAND...JAMES ISLAND COUNTY
PARK...JAMESTOWN...JOHNS ISLAND...KIAWAH ISLAND...KNIGHTSVILLE...
LADSON...LIGHTHOUSE ISLAND...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MCCLELLANVILLE...MEGGETT...MIDDLETON PLACE...MONCKS CORNER...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...OLD
SANTEE CANAL STATE PARK...PRICE INLET...RAVENEL...ROCKVILLE...
SANGAREE...SANTEE COASTAL RESERVE...SEABROOK ISLAND...SHADOWMOSS...
SLANDS BRIDGE...SULLIVANS ISLAND...SUMMERVILLE...WADMALAW ISLAND...
WANDO...WEST ASHLEY AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3301 7957 3294 7961 3297 7956
      3290 7957 3279 7973 3275 7986 3268 7988
      3260 7999 3259 8011 3253 8023 3272 8041
      3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2319Z 289DEG 27KT 3299 7999 3256 8025

$$
725 
WWUS52 KCHS 042340
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EST SUN NOV 4 2012

SCC015-019-035-050000-
/O.CON.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
640 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR SOUTHERN BERKELEY...CHARLESTON AND EXTREME SOUTHEASTERN
DORCHESTER COUNTIES...

AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
RED BANK LANDING TO SEABROOK ISLAND...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...AWENDAW...BULL ISLAND...CHARLESTON NAVAL COMPLEX...COLLEGE 
PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT 
BRIDGE...DOWNTOWN CHARLESTON...GOOSE CREEK...HAMPTON PLANTATION 
STATE PARK...HANAHAN...I-26/I-526 INTERCHANGE...JAMESTOWN... 
MCCLELLANVILLE...MOUNT PLEASANT...NAVAL WEAPONS STATION 
CHARLESTON...NORTH CHARLESTON...SHADOWMOSS...SULLIVANS ISLAND AND 
WEST ASHLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7957 3294 7961 3297 7956 3290 7957
      3286 7967 3279 7973 3275 7986 3268 7988
      3260 7999 3258 8016 3278 8029 3287 8014
      3317 8018 3333 7974 3314 7927
TIME...MOT...LOC 2337Z 289DEG 27KT 3294 7984 3251 8010

$$
571 
WWUS52 KCHS 050000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EST SUN NOV 4 2012

SCC015-019-035-050010-
/O.EXP.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
700 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKELEY...CHARLESTON
AND EXTREME SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 700 PM
EST...

AT 700 PM EST...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS TO 
50 MPH...PENNY SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. 
THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS 
HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7957 3294 7961 3297 7956 3290 7957
      3286 7967 3279 7973 3275 7986 3268 7988
      3260 7999 3258 8016 3278 8029 3287 8014
      3317 8018 3333 7974 3314 7927
TIME...MOT...LOC 0000Z 289DEG 27KT 3288 7965 3245 7991

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:32 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 4, 3:32 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EST SUN NOV 4 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL STEADILY DESCEND SOUTHEAST INTO THE
AREA TONIGHT...WITH A TRAILING COLD FRONT CROSSING THE COASTLINE
AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY.
LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST MONDAY NIGHT AND
PASS JUST SOUTH AND EAST OF THE REGION TUESDAY...BRINGING RAIN TO
MANY LOCATIONS. THE LOW THEN WILL INTENSIFY AND TRACK UP THE
EASTERN SEABOARD THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE NORTH LATE THIS WEEK AND PREVAIL THROUGH NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST AREA REMAINS WITHIN THE WARM SECTOR OF A DESCENDING
WAVE OF LOW PRESSURE AND ASSOCIATED COLD FRONT THIS AFTERNOON.
INCREASING MOISTURE UNDER SOLID WEST/SOUTHWEST FLOW...AS WELL AS
DIURNAL INSTABILITY WITHIN UNSEASONABLY WARM CONDITIONS...HAS
SUPPORTED THE DEVELOPMENT OF ISOLATED SHOWERS ACROSS THE FAR
INLAND PORTIONS OF THE FORECAST AREA. THE MAIN CONCERNS FOR THE
NEAR TERM PERIOD CONTINUE TO BE THE COVERAGE AND ORGANIZATION OF
CONVECTION ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM.

HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS WESTERN TIER ZONES A FEW
HOURS EARLIER...CONSIDERING LATEST RADAR TRENDS. AS THE CENTER OF
THE SURFACE LOW SHIFTS DIRECTLY OVER MUCH OF THE FORECAST AREA IN
THE NEXT FEW HOURS...WHILE CONVERGENCE AND INCREASED MOISTURE DROP
SOUTHWARD WITH THE FRONTAL PROGRESSION...EXPECT
SHOWER/THUNDERSTORM COVERAGE TO INCREASE FROM WEST TO EAST
ACCORDINGLY. DESPITE AN EARLIER INITIATION TO ISOLATED
CONVECTION...MODEL CONSENSUS REMAINS THAT THE BEST COVERAGE OF
PRECIPITATION WILL BE DELAYED MORE TOWARD THE EVENING HOURS...WHEN
JET DYNAMICS IMPROVE OVER THE SOUTHEAST STATES AND THE FRONT
PUSHES INTO THE FORECAST AREA.

STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE ENTIRE FORECAST AREA FOR DAY ONE...WITH 15
PERCENT PROBABILITIES FOR DAMAGING WIND AND LARGE HAIL. MUCH OF
THE CONCERN FOR SEVERE WEATHER STEMS FROM STRONG SYNOPTIC
DYNAMICS. 500 MB TEMPERATURES COULD FALL AS LOW AS -17 DEG
C...SUPPORTING RATHER STEEP MID LEVEL LAPSE RATES UPWARDS OF -6.5
C/KM. THE FORECAST AREA WILL ALSO BECOME LOCATED IN THE LEFT FRONT
QUADRANT OF THE STRONGER 110 KT SOUTHERN STREAM JET BY THE EVENING.
ALL THESE FACTORS...COMBINED WITH 0 TO 6 KM BULK SHEAR CURRENTLY
BETWEEN 30 TO 35 KT...SUGGEST AT LEAST A SMALL POTENTIAL FOR
THUNDERSTORMS TO BECOME SEVERE.

WEAK INSTABILITY...A LINGERING DRY AIR MASS...AND A LATER FRONTAL
TIMING ARE ALL FACTORS CONTRIBUTING TO MUCH OF THE UNCERTAINTY
REGARDING OVERALL POTENTIAL AND COVERAGE OF ANY SEVERE
THUNDERSTORMS. ALTHOUGH DCAPE VALUES ARE NEAR 1000 J/KG AND
SUGGEST STRONG TO DAMAGING WIND POTENTIAL IF THUNDERSTORMS CAN
STRENGTHEN...SURFACE BASED INSTABILITY PARAMETERS ARE QUITE
MARGINAL. IT WOULD SEEM THAT THE BEST WINDOW OF OPPORTUNITY FOR
SEVERE THUNDERSTORM INITIATION IS FROM THE PRESENT TIME INTO THE
EARLY EVENING. LATER SHOWERS/THUNDERSTORMS COULD STRUGGLE TO
STRENGTHEN WITHIN WANING INSTABILITY AND HEATING AFTER SUNSET.

PRECIPITATION COVERAGE IS STILL EXPECTED TO INCREASE THIS EVENING
AND OVERNIGHT WITHIN A DEEPENING MOISTURE PROFILE...AS THE FRONT
MOVES INTO THE AREA. HOWEVER THE SEVERE THREAT WILL ALSO DIMINISH
WITH TIME...LIKELY BY 8 OR 9 PM EST. THE FRONT IS EXPECTED TO PASS
ALL LAND BASED ZONES AFTER MIDNIGHT BY 04Z TO 08Z...ALLOWING RAIN
CHANCES TO STEADILY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH
THE NIGHT. ALTHOUGH COLD ADVECTION BEHIND THE FRONT WILL BE
DELAYED TO NEAR DAYBREAK MONDAY...LOW TEMPERATURES WILL STILL BE
SEVERAL DEGREES COOLER THAN SATURDAY NIGHT...FALLING INTO THE
UPPER 40S FAR INLAND TO THE MID 50S NEAR THE COAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY...SHORTWAVE RIDGING ALOFT AND ASSOCIATED SURFACE HIGH
PRESSURE WILL PROVIDE A COOLER AND RAIN-FREE DAY. MID/HIGH LEVEL
CLOUDS WILL BEGIN TO SPREAD INTO THE REGION AHEAD OF AN APPROACHING
SYSTEM...SO ANY SUNSHINE SHOULD FADE AS THE AFTERNOON PROGRESSES.

MONDAY NIGHT...A STRONG SHORTWAVE TROUGH ALOFT WILL DIG SE THROUGH
THE LOWER MS RIVER VALLEY...PROMOTING SURFACE CYCLOGENESIS ALONG THE
NORTHERN GULF COAST. AHEAD OF THESE FEATURES...OVERRUNNING
PRECIPITATION WILL BLOSSOM N/NE...AND RAIN COULD PUSH INTO THE
REGION OVERNIGHT...ESPECIALLY ACROSS S/W COUNTIES. 12Z GUIDANCE
DEPICTION OF MOISTURE TRENDS SUGGESTS THAT LOW LEVEL DRY AIR COULD
DELAY THE ONSET OF PRECIPITATION. ADJUSTED POPS ACCORDINGLY...WITH
POPS BELOW 15 PERCENT THROUGH MIDNIGHT THEN INCREASING TO SLIGHT
CHANCE FAR NORTH TO AROUND 50 PERCENT LATE.

TUESDAY AND TUESDAY NIGHT...THE STRONG SHORTWAVE THROUGH WILL SWING
THROUGH THE SOUTHEAST AND OFF THE COAST...AND THE ASSOCIATED SURFACE
LOW WILL BEGIN TO DEEPEN AND TRACK NE. MEANWHILE...AT THE SURFACE AN
INLAND WEDGE OF HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA
FROM THE N/NE. DEEP LAYER MOISTURE AND STRONG FORCING/FOCUSED ASCENT
WILL SUPPORT OVERRUNNING RAIN FALLING INTO A COOL LOW LEVEL
AIR MASS...JUSTIFYING A PERIOD OF LIKELY TO CATEGORICAL
POPS...HIGHEST TUESDAY AFTERNOON.

THE 12Z NAM SOLUTION WHICH PUSHES DEEPEST MOISTURE/PRECIPITATION
ONLY THROUGH FAR SOUTHERN/COASTAL COUNTIES ACCOMPANIED BY LITTLE/NO
PRECIPITATION INLAND DOES NOT APPEAR REASONABLE AND WAS NOT UTILIZED
FOR THE SUNDAY AFTERNOON FORECAST PACKAGE.

WITH PRECIPITATION FALLING INTO THE SURFACE WEDGE OF HIGH PRESSURE
AND ENHANCING THE COOL/MOIST AIR MASS...LOWERED TEMPERATURES A FEW
DEGREES INTO THE LOWER/MID 50S MOST AREAS AWAY FROM THE IMMEDIATE
COAST TUESDAY...AND SOME LOCATIONS COULD HOLD IN THE 40S AS RAIN
FALLS MUCH OF ELECTION DAY.

TUESDAY NIGHT...THE UPPER TROUGH AXIS WILL BECOME NEGATIVELY TILTED
AS THE SOUTHERN SHORTWAVE BEGINS TO PHASE WITH AN AMPLIFYING
NORTHERN TROUGH...AND THE SURFACE LOW WILL DEEPEN AS IT TRACKS
NORTHEAST JUST OFF THE SOUTHEAST COAST. AS A RESULT...AN ASSOCIATED
COMMA FEATURE/DEEP LAYER MOISTURE WILL WRAP BACK INTO THE FORECAST
AREA...ESPECIALLY INTO N/E COUNTIES. THUS...RAISED POPS TO LIKELY
N/E AND CHANCE ELSEWHERE TUESDAY EVENING...AND HIGHER POPS COULD
EVENTUALLY BE REQUIRED DEPENDING ON THE COVERAGE/PERSISTENCE OF THE
WRAP AROUND MOISTURE. THEN...DEEP MOISTURE SHOULD LIFT NORTH OF THE
REGION OVERNIGHT TUESDAY NIGHT...AND PRECIPITATION WILL WIND DOWN
FROM S/SW TO N/NE.

WEDNESDAY...THE DEEPENING SURFACE LOW WILL PASS CAPE HATTERAS...BUT
THE CYCLONIC CIRCULATION WILL CONTINUE TO PRODUCE COOL AND BREEZY
CONDITIONS ACROSS THE REGION. HIGH TEMPS SHOULD TOP OUT IN THE LOWER
TO MID 60S...BELOW NORMAL FOR EARLY NOVEMBER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG
TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS
THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE
THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON
THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A SURFACE WAVE OF LOW PRESSURE CURRENTLY ACROSS THE NORTH
CAROLINA/SOUTH CAROLINA BORDER WILL DROP SOUTHEAST OVER THE AREA
THROUGH TONIGHT...PULLING A TRAILING COLD FRONT OFF THE COAST BY
DAYBREAK MONDAY. THE MAIN FORECAST QUESTIONS ARE IN REGARDS TO THE
TIMING AND STRENGTH OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE
FRONTAL PASSAGE. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THAT
UPSTREAM CONVECTION WILL MOVE TOWARD THE TERMINALS AS LATE AS
SUNSET OR AFTER. HOWEVER EARLIER THUNDERSTORM INITIATION SEEN IN
LATEST RADAR TRENDS MAY REQUIRE SOME ALTERATIONS TO THE ONGOING
TAFS...IF DEVELOPMENT SHIFTS FARTHER EASTWARD EARLIER THAN
EXPECTED. WINDS WILL STEADILY VEER TO THE NORTH AS THE FRONT
PROGRESSES THROUGH THE AREA.

WILL MAINTAIN MENTION OF -SHRA AT BOTH TERMINALS BETWEEN 00Z AND
06Z...THE MOST FAVORED TIME FOR PRECIPITATION ALONG THE FRONT TO
IMPACT KCHS AND KSAV. DUE TO THE LATER TIMING OF PRECIPITATION
INTRUSION...INSTABILITY COULD BE DIMINISHING AS CONVECTION
APPROACHES THE TERMINAL...AND THUS PREFER TO KEEP THUNDER OUT OF
THE TAFS AT THIS TIME. PRECIPITATION SHOULD BE MOVING OFF THE
COAST BY SUNRISE MONDAY MORNING.

MODEL GUIDANCE FROM ALL THREE SOURCES KEEP CONDITIONS VFR THROUGH
THE TAF PERIOD. ANALYSIS OF MODEL FORECAST SOUNDINGS SUGGEST A
WINDOW OF OPPORTUNITY FOR A FEW TO SCATTERED LOW CLOUDS TO DEVELOP
BETWEEN MIDNIGHT AND SUNRISE...YET LATEST THINKING IS THAT ANY
BROKEN CEILINGS THAT DEVELOP WILL REMAIN AT VFR LEVELS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO MONDAY EVENING.
THE PROBABILITY FOR FLIGHT RESTRICTIONS WILL INCREASE MONDAY
NIGHT...AND IFR OR LOWER CONDITIONS COULD DEVELOP/PREVAIL IN RAIN
TUESDAY INTO TUESDAY NIGHT. VFR LIKELY WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
TONIGHT...LOW PRESSURE WILL STEADILY SHIFT INTO THE ATLANTIC OFF
THE CAROLINAS AROUND MIDNIGHT...WITH ITS TRAILING COLD FRONT
CROSSING THE MARINE ZONES AROUND THE 06Z TO 09Z TIME FRAME.
SOUTHWEST TO WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL
VEER AROUND TO THE NORTHWEST AND NORTH AT SIMILAR OR SLIGHTLY LOWER
SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY REACH 4 FT ACROSS THE
FAR NORTHERN SOUTH CAROLINA WATERS AND THE OUTERMOST PORTION OF
OFFSHORE GEORGIA ZONES...OTHERWISE 3 FT OR LESS CAN BE EXPECTED.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE
FRONT. A FEW STORMS DURING THE EVENING HOURS COULD BECOME STRONG
OR EVEN SEVERE WITH GUSTY TO DAMAGING WINDS AND FREQUENT LIGHTNING.
REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES
THROUGH TONIGHT.

MONDAY...HIGH PRESSURE BUILDING FROM THE NORTH WILL MAINTAIN A
PREVAILING N/NE FLOW MAINLY 10-15 KNOTS...ACCOMPANIED BY SEAS 1-3 FT
WITHIN NEARSHORE WATERS AND 2-4 FT BEYOND 20 NM.

MONDAY NIGHT...BETWEEN HIGH PRESSURE CENTERED NORTH OF THE WATERS
AND LOW PRESSURE DEVELOPING OVER THE NORTHERN GULF COAST...NE WINDS
WILL GRADUALLY INCREASE...PERHAPS REACHING 15-20 KT BY DAYBREAK
TUESDAY. INCREASING WINDS WILL SUPPORT GRADUALLY BUILDING SEAS...AND
SEAS OF 3-5 FT WILL BECOME COMMON BY TUESDAY MORNING.

TUESDAY AND TUESDAY NIGHT...AS THE LOW PRESSURE INTENSIFIES AND
TRACKS NORTHEAST...CONFIDENCE IS HIGH THAT SMALL CRAFT ADVISORY
WINDS AND SEAS WILL DEVELOP OVER ALL COASTAL WATERS. STRENGTHENING
NE WINDS WILL BACK TOWARD THE N THEN NW AS THE SURFACE LOW PASSES
JUST OFFSHORE TUESDAY NIGHT. IF THE LOW DEEPENS MORE QUICKLY THEN
EXPECTED...GALES COULD DEVELOP OVER THE COASTAL WATERS LATE TUESDAY
INTO EARLY WEDNESDAY.

WEDNESDAY AFTERNOON THROUGH FRIDAY...THE LOW PRESSURE WILL MOVE AWAY
FROM THE REGION...AND SURFACE HIGH PRESSURE WILL EXPAND INTO THE
REGION FROM THE NORTH. THIS WILL TRANSLATE TO GRADUALLY SLACKING
WINDS AND SUBSIDING SEAS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...79
SHORT TERM...SPR
LONG TERM...BSH
AVIATION...SPR/79
MARINE...SPR/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EST SUN NOV 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EST SUN NOV 4 2012

...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH
AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY
ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST
CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 4, 5:15 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST SUN NOV 4 2012

SCZ043-049-042245-
COASTAL COLLETON-INLAND COLLETON-
515 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EST...

AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SALKEHATCHIE...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...COTTAGEVILLE...GREEN POND...HENDERSONVILLE...JACKSONBORO...
RITTER AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8044 3267 8072 3268 8074 3267 8077
      3270 8082 3279 8085 3295 8045 3276 8044
      3276 8045 3273 8045 3272 8044
TIME...MOT...LOC 2216Z 257DEG 29KT 3273 8075
Special weather statement, Nov 4, 5:28 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EST SUN NOV 4 2012

SCZ043-044-042300-
DORCHESTER-INLAND COLLETON-
528 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 600 PM EST...

AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUND O...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8033 3291 8012 3285 8064 3302 8072
TIME...MOT...LOC 2228Z 257DEG 35KT 3296 8055
Special weather statement, Nov 4, 5:32 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST SUN NOV 4 2012

SCZ048-042300-
BEAUFORT-
532 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 600 PM EST...

AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARRIS ISLAND...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...PARRIS ISLAND AND PORT ROYAL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3234 8044 3231 8043 3231 8044 3232 8046
      3229 8052 3228 8054 3229 8072 3240 8074
      3246 8048 3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 2232Z 262DEG 33KT 3235 8065
Special weather statement, Nov 4, 5:42 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EST SUN NOV 4 2012

GAZ101-SCZ042-047-042315-
EFFINGHAM-HAMPTON-INLAND JASPER-
542 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 615 PM EST...

AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKY...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...SHAWNEE...COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE...
GRAYS...PINELAND...ROBERTVILLE AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3276 8102 3251 8088 3244 8143 3257 8144
TIME...MOT...LOC 2243Z 255DEG 28KT 3254 8132
Special weather statement, Nov 4, 5:47 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EST SUN NOV 4 2012

SCZ043>045-049-050-052-042315-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
547 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 615 PM EST...

AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO
FENWICK...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...CHARLES TOWNE
LANDING...CHARLESTON AIRPORT...COLLEGE PARK...COTTAGEVILLE...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT BRIDGE...FOLLY
BEACH...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...HANAHAN...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JEDBURG...JOHNS ISLAND...KIAWAH ISLAND...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MEGGETT...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...RAVENEL...ROCKVILLE...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SLANDS BRIDGE...SUMMERVILLE...WADMALAW ISLAND...WEST
ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 7997 3260 7999 3260 8007 3257 8014
      3265 8058 3302 8050 3316 7999 3265 7992
TIME...MOT...LOC 2248Z 276DEG 28KT 3301 8028 3270 8044
Local storm report, Nov 4, 6:02 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST SUN NOV 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     4 W WALTERBORO          32.90N  80.74W
11/04/2012                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
            CYPRESS POND ROAD.

&&

EVENT NUMBER CHS1200804

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:08 PM ESTSpecial Weather StatementCHSHampton37 min
Nov 4, 3:39 PM ESTSpecial Weather StatementCHSDorchester36 min
Nov 4, 3:46 PM ESTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Nov 4, 4:11 PM ESTSpecial Weather StatementCHSBerkeley, Dorchester34 min
Nov 4, 4:16 PM ESTSpecial Weather StatementCHSHampton29 min
Nov 4, 4:43 PM ESTSpecial Weather StatementCHSBerkeley32 min
Nov 4, 4:51 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Nov 4, 5:15 PM ESTSpecial Weather StatementCHSColleton30 min
Nov 4, 5:28 PM ESTSpecial Weather StatementCHSDorchester32 min
Nov 4, 5:32 PM ESTSpecial Weather StatementCHSBeaufort28 min
Nov 4, 5:42 PM ESTSpecial Weather StatementCHSHampton33 min
Nov 4, 5:47 PM ESTSpecial Weather StatementCHSCharleston28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.